MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect Access Solution for FARADRIVE; Catheter, Septostomy
Model Number VXAK0041
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure for the treatment of paroxysmal atrial fibrillation, a versacross connect access solution for faradrive was selected for use.Prior to the procedure, an echocardiogram was performed and showed no evidence of thrombus or pericardial effusion.During transseptal access, the first puncture attempt was unsuccessful because the wire did not advance appropriately.The physician repositioned the system and a second attempt was successful.The transseptal puncture was performed under echocardiographic guidance.Approximately 30 minutes after ablation had commenced, during ablation of the third right inferior pulmonary vein (ripv), a significant drop in the patient's blood pressure was observed.Echocardiographic evaluation revealed a pericardial fluid collection along the anterior aspect of the right ventricle.At the time the event was identified, the catheter was reported to be located within the inferior vena cava.The procedure was completed and pericardial drainage was performed to address the accumulating blood.Due to the severity of the event, a cardiac surgeon was consulted and surgical intervention was undertaken.Following surgical opening of the chest, a perforation was identified in the anterior portion of the right atrium/right ventricular region.Approximately 1.5 liters of blood were drained from the pericardial space.The patient required a blood transfusion and surgical repair with internal suturing of the perforation was performed.The patient required hospitalization and/or prolongation of hospitalization due to the event.It was further reported that the versacross access solution remained inside the patient's body when the patient complication began.The rf wire was exposed during the transseptal procedure.No issues were reported with the ablation procedure, no thrombus was observed, and no device malfunction was identified.It was confirmed that blood leakage from the right atrium into the pericardial space occurred, resulting in cardiac tamponade.However, it could not be confirmed whether the tamponade was caused by the wire or the dilator.In the physician's opinion, the access solution (transseptal products) contributed to the patient complication.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.

Brand Name
VersaCross Connect Access Solution for FARADRIVE
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50779973
Report Number2124215-2026-49262
Device Sequence Number21521257
Product Code DXF
UDI-Device Identifier00685447019046
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0041
Device Catalogue NumberVXAK0041
Device Lot Number0039474657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/15/2026
Date Device Manufactured05/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FARAWAVE NAV Catheter (BSC)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale